MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR XP

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR XP
Model Number ADVIA CENTAUR XP
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A siemens customer service engineer (cse) was dispatched to the customer's site due to signal error messages on the advia centaur xp instrument.Upon multiple visits, the cse performed base line decontamination and replaced the base line manifold, base probe, acid pump head and acid line manifold.Then, the cse ran quality controls, which recovered within expected ranges.During the cse visit on 30-mar-2018, the customer reported that a discordant, falsely low thcg result was obtained on a patient sample on (b)(6) 2018.Siemens further investigated the event and determined that acid or base dispense issues potentially contributed to the discordant thcg result and these issues were resolved during the cse visits.The cause of the discordant, falsely low thcg result is unknown.The instrument is performing according to specifications.No further evaluation of this device is required.
 
Event or Problem Description
A discordant, falsely low total human chorionic gonadotropin (thcg) result was obtained on a patient sample on the advia centaur xp instrument.The initial result was reported to the physician(s), who questioned the result.The same sample was rerun, at multiple dilutions, on an alternate advia centaur instrument, resulting higher.The 3rd repeat result was reported, as the correct result, to the physician(s).There are no known reports of patient intervention or adverse health consequences due to the discordant, falsely low thcg result.

Brand Name
ADVIA CENTAUR XP
Common Device Name
ADVIA CENTAUR XP
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
MDR Report Key7441102
Report Number2432235-2018-00163
Device Sequence Number11020528
Product Code JJE
UDI-Device Identifier00630414585475
UDI-Public00630414585475
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
K971418
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 04/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA CENTAUR XP
Device Catalogue Number10471899
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/30/2018
Initial Report FDA Received Date04/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age30 YR